Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Avascular necrosis and HIV Link?
Dec 17, 2004

Is Avascular Necrosis directly related to HIV infection. I have gotten mixed messages from some research and my PCP who will not acknowledge a link. Where can I find the best answer?

Response from Dr. Henry

The data is still inconclusive but it seems to be that HIV infection coupled with other risk factors (notably use of corticosteroids or the presence of other risk factors for avascular necrosis) results in an additive or synergistic effect (so I think HIV does contribute some). I have had a small handful of patients develop avascular necrosis even in the absence of clear risk factors other than HIV infection or perhaps elevated lipids due to HIV drugs. KH



Previous
R278474
Next
lipo on the "backside"

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement